Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 236, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2006, 7:57 PM CDT for Keya Paha County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2006, 7:57 PM CDT (00:57 UTC)
- Expired
- Aug 11, 2006, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 120056
SVRLBF
NEC103-120200-
/O.NEW.KLBF.SV.W.0236.060812T0057Z-060812T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT FRI AUG 11 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 900 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPRINGVIEW...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLS BY 810 PM CDT...
LAT...LON 4299 9999 4280 10008 4274 9955 4281 9928
4298 9926
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 120153
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT FRI AUG 11 2006
NEC103-120203-
/O.EXP.KLBF.SV.W.0236.000000T0000Z-060812T0200Z/
KEYA PAHA NE-
853 PM CDT FRI AUG 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR KEYA PAHA COUNTY EXPIRES AT
900 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTH
CENTRAL NEBRASKA.
LAT...LON 4299 9999 4280 10008 4274 9955 4281 9928
4298 9926
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:58 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 11, 2:58 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT FRI AUG 11 2006 .DISCUSSION... NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN FORECAST CHALLENGE OVER THE NEXT TWO DAYS IS PRECIPITATION CHANCES...FIRST TONIGHT ACROSS THE NORTH...THEN THE ENTIRE CWA FOR SATURDAY NIGHT...WITH THE ARRIVAL OF A PRE FRONTAL TROF AND COLD FRONT ON SUNDAY. WV IMAGERY INDICATING A VIGOROUS SHORTWAVE TROF OVER FAR ERN MT AND NERN WYOMING THIS AFTERNOON. THIS FEATURE...CONTINUES TO APPROACH THE WRN DAKOTAS AND NWRN NEBRASKA THIS AFTERNOON. AS OF 19Z CONVECTION IS ALREADY FIRING ACROSS WRN SO DAKOTA...ERN WYOMING AND THE NEBR PANHANDLE. LAPS DATA AT 18Z INDICATING A QUICKLY ERODING CAP OVER THE NORTHWEST. WILL CONTINUE MENTION OF POPS...MAINLY NORTH AND WEST OF NORTH PLATTE FOR THIS EVENING. SVR THREAT AND SCATTERED CONVECTION IS EXPECTED ACROSS THE NRN TIER OF COUNTIES...UNDER THE STRONGEST MID LEVEL WARM AIR ADVECTION...AND CLOSEST PROXIMITY TO JET DYNAMICS. FURTHER SOUTH...CAP STRENGTH IS STRONG THIS AFTERNOON AND EVENING...SO INITIATION ISNT EXPECTED. ON SATURDAY...THE PRE FRONTAL TROF ARRIVES IN THE NORTHWEST EARLY AFTERNOON. MODEL SOUNDINGS INDICATING VIRTUALLY NO CAP IN PLACE BY 20Z ACROSS THE WRN CWA...SO CONVECTION SHOULD INITIATE QUICKLY EARLY AFTERNOON. DEEP LAYER SHEAR OF 25 TO 35 KTS EXPECTED TOMORROW AFTERNOON...SO SOME SUPERCELLS ARE POSSIBLE...WITH THE MAIN THREAT BEING LINEAR STORMS WITH WIND DAMAGE. ACTIVITY IS EXPECTED TO MOVE INTO THE ERN CWA OVER NIGHT. HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP WITH THE ARRIVAL OF THE COLD FRONT ON SUNDAY. RIGHT NOW...THIS FEATURE IS EXPECTED TO ARRIVE AT LBF BY 18Z AND HAVE PAINTED POPS ACROSS THE EASTERN CWA FOR SUNDAY. COOLER TEMPS AND DRY CONDS ARE EXPECTED FOR MONDAY...AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS...DRIVING THE FRONT WELL SOUTH OF THE CWA. LONG RANGE (MONDAY NIGHT THROUGH FRIDAY)...DIFFERENCES NOTED THIS MORNING BETWEEN THE GFS AND NAM RUNS...PARTICULARLY WITH THE POSN OF THE FRONTAL BOUNDARY EARLY NEXT WEEK. THE NAM SOLN SEEMS TO BE PUSHING THIS FEATURE FURTHER SOUTH COMPARED TO THE GFS SOLN. AM FAVORING THE NAM AT THIS JUNCTURE...SO WILL CONTINUE DRY FCST FOR MONDAY NIGHT. THE FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE FA ON TUESDAY AS WELL AND WILL CONTINUE WITH A DRY FCST. BY WEDNESDAY...THE FRONT WILL LIFT NORTH AS A WARM FRONT...AS SURFACE TROFING STRENGTHENS ACROSS THE HIGH PLAINS OF MT...ERN WY AND ERN COLORADO. THETA E RIDGING WILL EXTEND INTO THE WRN PANHANDLE BY WEDS AFTERNOON...WITH THE H5 PATTERN TRANSITIONING TO SWRLY. HAVE INSERTED POPS FOR BOTH WEDNESDAY AND THURSDAY...DURING THE AFTERNOON AND EVENING HOURS. MOISTURE WILL BE PREVALENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...COUPLED WITH ACTIVE SWRLY FLOW. GENERALLY FOLLOWED MEX GUIDANCE FOR TEMPERATURES NEXT WEEK WITH HIGHS IN THE UPPR 80S TO LWR 90S EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CLB
Hazardous weather outlook, Aug 11, 3:29 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT FRI AUG 11 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-121200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT FRI AUG 11 2006 /229 PM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE PANHANDLE INTO THE NORTHERN SANDHILLS AND PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT AN ISOLATED THUNDERSTORM MAY REACH SEVERE LIMITS WITH DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY....SCATTERED AFTERNOON...EVENING AND NIGHT TIME THUNDERSTORMS WILL BECOME SEVERE WITH WIND DAMAGE AND LARGE HAIL. ACTIVITY WILL BE ASSOCIATED WITH A SLOW MOVING COLD FRONT...ABUNDANT MOISTURE AND STRONG WINDS ALOFT. THUS THE ACTIVITY WILL TEND TO DEVELOP NORTH AND REDEVELOP FARTHER SOUTH EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION BE NEEDED ACROSS NORTHERN NEBRAKSA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Aug 11, 3:57 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 11 NNE SPRINGVIEW 42.97N 99.67W
08/10/2006 KEYA PAHA NE PUBLIC
TREE LIMBS APPROXIMATELY 6 TO 7 INCHES IN DIAMETER BLOWN
DOWN.
&&
ADOLocal storm report, Aug 11, 4:59 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 7 N AINSWORTH 42.65N 99.86W
08/10/2006 BROWN NE PUBLIC
LARGE TREES REPORTED BLOWN OVER AND TREE LIMBS 6 INCHES
IN DIAMETER BLOWN DOWN.
&&
ADOLocal storm report, Aug 11, 5:03 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 NE KILGORE 42.95N 100.94W
08/11/2006 E0.88 INCH CHERRY NE CO-OP OBSERVER
NICKEL SIZED HAIL REPORTED LASTING 15 MINUTES.
&&
ADOLocal storm report, Aug 11, 6:29 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 S NENZEL 42.87N 101.10W
08/11/2006 E2.00 INCH CHERRY NE PUBLIC
HAIL 2 INCHES IN DIAMETER REPORTED LASTING APPROXIMATELY
15 MINUTES.
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:12 PM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Aug 11, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 53 min |
| Aug 11, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
| Aug 11, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 11, 8:43 PM CDT | Tornado Warning | LBF | Cherry | 32 min |
| Aug 11, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 62 min |
| Aug 11, 9:16 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 23 min |
| Aug 12, 2:06 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.